Risperidal side-effects

By Kristina Randle, Ph.D., LCSW

Q. Hello, I was wondering whether you could tell me about a specific side-effect of Risperidal that I am experiencing. I have excessive sweating and would like to know the underlying cause of the sweating (i.e., what bodily system is being affected to cause the sweating). Also, should I contact my doctor about this? If so, why?

A. I would recommend calling your doctor if you are experiencing any new side effects that you are concerned about. Your doctor should know about what side effects you are experiencing and can best answer your particular questions. Reading from the PDR health website about Riserdal, its says the following: “Risperdal may cause Neuroleptic Malignant Syndrome (NMS), a condition marked by muscle stiffness or rigidity, fast heartbeat or irregular pulse, increased sweating, high fever, and high or low blood pressure. Unchecked, this condition can prove fatal. Call your doctor immediately if you notice any of these symptoms. Risperdal therapy should be discontinued”. Sorry I could not be of more assistance in answering your specific question but I do absolutely recommend that you call your doctor and tell him about your excessive sweating. I wish you the best of luck.

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 2 Mar 2006

APA Reference
Randle, K. (2006). Risperidal side-effects. Psych Central. Retrieved on November 28, 2014, from http://psychcentral.com/ask-the-therapist/2006/03/02/risperidal-side-effects/

Want a more immediate answer from others like you?
Use your Psych Central account in our self-help support community.

Subscribe to Our Weekly Newsletter


Find a Therapist
Enter ZIP or postal code



Users Online: 8725
Join Us Now!